MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT400
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that an explant of a tecnis toric intraocular lens (iol), model zct400 17.0 diopter, was performed due to refractive error.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(6).If implanted, give date: (b)(6) 2017.(b)(6).Here was an unexplained refractive error.There were no complications such as an incision enlargement, vitrectomy, or capsule tear when removing the lens.The patient was doing well when discharged.The lens was replaced with a lens of different model and diopter.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device available for evaluation? yes, returned to manufacturer on 8/11/2017.Device returned to manufacturer? yes.Device evaluation: visual inspection with the unaided eye shows the product was cut in pieces, most probably to make explant possible.Considering the condition of the lens, additional analysis was not possible.The reported complaint was not verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key6805900
Report Number9614546-2017-00770
Device Sequence Number1540608
Product Code HQL
UDI-Device Identifier05050474553859
UDI-Public(01)05050474553859(17)180207
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/07/2018
Device Model NumberZCT400
Device Catalogue NumberZCT400U170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2017
Initial Date Received by Manufacturer 07/25/2017
Supplement Date Received by Manufacturer09/06/2017
09/26/2017
Initial Report FDA Received Date08/18/2017
Supplement Report FDA Received Date09/29/2017
10/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;